question-icon

What are the side effects of Metronidazole?

default
Posted on Mon, 15 Sep 2014
Question: What are the most common or more likely side effects of metronidazole oral tablet
doctor
Answered by Dr. Deepika Patil (53 minutes later)
Brief Answer:
Below is the list of side effects

Detailed Answer:
Hi,

Welcome to HealthcareMagic .

When metronidazole taken orally following side effects may be seen .

Most common in decreasing order are
-Unpleasant metallic taste in mouth. May be seen even with one dose.
-Gastritis or abdominal discomfort. So always taken after having food.
-Headache
-Nausea or even may have vomiting.
-Burning sensation in hands and foot
-Diarrhoea
-Back pain
-Depression etc.

Less likely and more serious complications which needs discontinuation of tablet are
-seizures, allergic reaction, rashes , neuropathy etc.

Hope I have answered your query . If any further queries are there I would love to help .

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
Answered by
Dr.
Dr. Deepika Patil

General Surgeon

Practicing since :2008

Answered : 745 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Metronidazole?

Brief Answer: Below is the list of side effects Detailed Answer: Hi, Welcome to HealthcareMagic . When metronidazole taken orally following side effects may be seen . Most common in decreasing order are -Unpleasant metallic taste in mouth. May be seen even with one dose. -Gastritis or abdominal discomfort. So always taken after having food. -Headache -Nausea or even may have vomiting. -Burning sensation in hands and foot -Diarrhoea -Back pain -Depression etc. Less likely and more serious complications which needs discontinuation of tablet are -seizures, allergic reaction, rashes , neuropathy etc. Hope I have answered your query . If any further queries are there I would love to help . Regards Dr.Deepika Patil